Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Extending multipliers of the Fourier algebra from a subgroup


Authors: Michael Brannan and Brian Forrest
Journal: Proc. Amer. Math. Soc. 142 (2014), 1181-1191
MSC (2000): Primary 43A30, 43A22; Secondary 46L07, 22D25, 22D10
DOI: https://doi.org/10.1090/S0002-9939-2014-11824-7
Published electronically: January 16, 2014
MathSciNet review: 3162241
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider various extension problems associated with elements in the closure with respect to either the multiplier norm or the completely bounded multiplier norm of the Fourier algebra of a locally compact group. In particular, we show that it is not always possible to extend an element in the closure with respect to the multiplier norm of the Fourier algebra of the free group on two generators to a multiplier of the Fourier algebra of $ SL(2,\mathbb{R})$.


References [Enhancements On Off] (What's this?)

  • [1] Gilbert Arsac, Sur l'espace de Banach engendré par les coefficients d'une représentation unitaire, Publ. Dép. Math. (Lyon) 13 (1976), no. 2, 1-101 (French). MR 0444833 (56 #3180)
  • [2] M. Brannan, B. Forrest and C. Zwarich, Multipliers, completely bounded multipliers, and ideals in the Fourier algebra. Preprint, 2011.
  • [3] M. Brannan, Operator spaces and ideals in Fourier algebras. Thesis, University of Waterloo, 2008.
  • [4] Michael Cowling and Uffe Haagerup, Completely bounded multipliers of the Fourier algebra of a simple Lie group of real rank one, Invent. Math. 96 (1989), no. 3, 507-549. MR 996553 (90h:22008), https://doi.org/10.1007/BF01393695
  • [5] Michael Cowling and Paul Rodway, Restrictions of certain function spaces to closed subgroups of locally compact groups, Pacific J. Math. 80 (1979), no. 1, 91-104. MR 534697 (80i:43008)
  • [6] Pierre Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236 (French). MR 0228628 (37 #4208)
  • [7] Brian Forrest, Some Banach algebras without discontinuous derivations, Proc. Amer. Math. Soc. 114 (1992), no. 4, 965-970. MR 1068120 (92g:43001), https://doi.org/10.2307/2159614
  • [8] Brian E. Forrest, Volker Runde, and Nico Spronk, Operator amenability of the Fourier algebra in the cb-multiplier norm, Canad. J. Math. 59 (2007), no. 5, 966-980. MR 2354398 (2008k:43005), https://doi.org/10.4153/CJM-2007-041-9
  • [9] M. Ghandehari, Harmonic analysis of Rajchman algebras. Thesis, University of Waterloo, 2010.
  • [10] Uffe Haagerup and Jon Kraus, Approximation properties for group $ C^*$-algebras and group von Neumann algebras, Trans. Amer. Math. Soc. 344 (1994), no. 2, 667-699. MR 1220905 (94k:22008), https://doi.org/10.2307/2154501
  • [11] Carl Herz, Harmonic synthesis for subgroups, Ann. Inst. Fourier (Grenoble) 23 (1973), no. 3, 91-123 (English, with French summary). MR 0355482 (50 #7956)
  • [12] Paul Jolissaint, A characterization of completely bounded multipliers of Fourier algebras, Colloq. Math. 63 (1992), no. 2, 311-313. MR 1180643 (93j:43007)
  • [13] Michael Leinert, Faltungsoperatoren auf gewissen diskreten Gruppen, Studia Math. 52 (1974), 149-158 (German). MR 0355480 (50 #7954)
  • [14] Viktor Losert, Properties of the Fourier algebra that are equivalent to amenability, Proc. Amer. Math. Soc. 92 (1984), no. 3, 347-354. MR 759651 (86b:43010), https://doi.org/10.2307/2044833
  • [15] V. Losert, On multipliers and completely bounded multipliers--the case $ SL(2,\mathbb{R})$. Preprint, 2010.
  • [16] Gilles Pisier, Multipliers and lacunary sets in non-amenable groups, Amer. J. Math. 117 (1995), no. 2, 337-376. MR 1323679 (96e:46078), https://doi.org/10.2307/2374918
  • [17] Walter Rudin, Real and complex analysis, 3rd ed., McGraw-Hill Book Co., New York, 1987. MR 924157 (88k:00002)
  • [18] Nico Spronk, Measurable Schur multipliers and completely bounded multipliers of the Fourier algebras, Proc. London Math. Soc. (3) 89 (2004), no. 1, 161-192. MR 2063663 (2005b:22010), https://doi.org/10.1112/S0024611504014650

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A30, 43A22, 46L07, 22D25, 22D10

Retrieve articles in all journals with MSC (2000): 43A30, 43A22, 46L07, 22D25, 22D10


Additional Information

Michael Brannan
Affiliation: Department of Mathematics and Statistics, Queen’s University, 99 University Avenue, Kingston, ON, Canada, K7L 3N6
Email: mbrannan@mast.queensu.ca

Brian Forrest
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, ON, Canada, N2L 3G1
Email: beforrest@uwaterloo.ca

DOI: https://doi.org/10.1090/S0002-9939-2014-11824-7
Keywords: Fourier algebra, multipliers, completely bounded multipliers, locally compact group
Received by editor(s): April 13, 2011
Received by editor(s) in revised form: April 1, 2012
Published electronically: January 16, 2014
Communicated by: Marius Junge
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society